Here is a collection of user reviews for the medication Prilosec sorted by most helpful.
This medication and others like it cause water weight gain in the feet, hands and especially the mid-section (belly) which only complicates the problem of pressure related to the stomach and esophogus. Not to mention the joint pain due to all of the excess fluid. Lethargy always accompanies drug use. We trade one disease for another unless the drug is a cure for the disease (which these medicines are not). Furthermore, once you stop taking it, the buringing is worse than ever before and so you almost become addicted to using it. I wonder how many folks have a malfunctioning gall bladder which is causing the problem and therefore these medications are only a band-aide fix for a larger concern. Also, these types of medications, including other anti-acids cause your bones to be weak. Counter to what we have been told about anti-acids being good sources of calcium. Perhaps, but your body needs the acid to rid the bones of old bone material. Otherwise, it just keeps building up causing bones to become brittle.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
I have been taking this drug for a year to help me with my acid reflux. It works very well for that but it has cause side effects for me that I have endured over the last year and was not able to pin point until recently. It caused me to become vitamin D deficient, I gained about 30 pounds, I have experience hair loss and my joints and muscles have been weak and in pain for a year. I decided to try not taking this product for a few days to see if my joint and muscle symtoms would clear up and they are. Follow the directions on the packet. Do not exceed 14 days of treatment unless your doctor prescribes it.
Report Problems to the Food and Drug Administration.
Related Reading: hair loss.
So glad to have found these reviews. I have taken Prilosec OTC for almost 2 years. I have had every side effect listed here: fatigue, hair loss, swollen ankles, increased blood pressure, urine odor, bad breath, foggy head, dizziness, weight gain, and stomach and abdominal bloating and fullness. Doctors told me these were not related to Prilosec and act like I'm just crazy. I am trying to gradually stop taking this and hope the side effects go away. But having terrible rebound reflux. Will be trying natural remedies in the future.
Get the latest treatment options.
I dont understand i constantly clear my throat thinking there is a phlem ball in it and it won't stop. I have been taking 20mg prilosec in the AM and zantac at night no relief now i am taking prilosec twice daily. The bloating is hard to bear. Does anyone have an answer to the clearing of the throat at all? I have been to an allergist and an ENT and still no answers. Related Reading: zantac.
Related Drug Monograph: Prilosec See All User Reviews on WebMD and Submit Your Own Review.
Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.
If you think you have a medical emergency, call your doctor or 911 immediay.
I started taking Prilosec under direction of a gastroenterologist in 1992, which I think may have been very close to the when it was first available. I had severe Barrett's Esophagus and was having emergency endoscopies about once a year. I took it 365 days a year from about 1996 until early this year. The scarring in my esophagus has almost compley healed, which is wonderful. Unfortunay, I also now have low B-12 levels, low iron levels, constant fatigue, and muscular non-arthritic pain. When I stopped the Prilosec, much of the muscle pain stopped as well. I think there is a strong possibility of a connection, but no doctor even told me of the B-12 connection, which is in fact well-documented. However, if you have been on Prilosec steadily for a long time, you cannot just discontinue it. Please do talk to a doctor first. There is a severe rebound effect and you have to do it very slowly. I am still taking some Prilosec after 6 months because I can't quite manage without it.
The Prilosec worked well controlling my GERD. But in the literature there is conflicting information. They seem to mention that you should only take it for 14 days except for certain conditions, but they sell it over the counter in 30 day increments. I took it for 4 months not knowing this. I had some stomach distress (nausea) at times. The worst was that my ankles and feet started swelling and my liver enzymes shot up. After reviewing literature on the internet I discovered that a) I probably took it too long. b)It can cause serious liver issues in some patients and c) When I quit taking it my stomach produced WAY more acid than it had previously. Almost like it was making up for lost time. I have been off of it for a month and my swelling is gone. I will find our about the liver function in a week. The acid reflux is still worse than before the Prilosec, but it's calming down a bit each day. Advice: make sure you keep an eye on your liver function. It's not a common reaction, but it is mentioned as a very serious potential reaction in the literature. Related Reading: liver.
Related Reading: bad breath| dizziness.
Omeprazole side effects weight gain